MAUDE Adverse Event Report: PENUMBRA, INC. PACKING COIL LP; HCG, KRD

PENUMBRA, INC. PACKING COIL LP; HCG, KRD
Model Number RBYPCLP15
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) using a packing coil lp.During the procedure, the packing coil lp would not advance at all past its initial position within its introducer sheath.Therefore, the packing coil lp was removed.The procedure was completed using another packing coil lp.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned packing coil lp revealed, that the pusher assembly mid-joint was retracted through the introducer sheath friction lock.If this occurs, resistance may be experienced, during advancement.During functional testing, the pusher assembly mid-joint was advanced through the introducer sheath friction lock with resistance, and no further issues, occurred after the pusher assembly mid-joint was out of the friction lock.Further evaluation revealed, multiple kinks in the pusher assembly.This damage was incidental to the reported complaint.And the root cause could not be determined.Penumbra products are visually inspection during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed.And did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text: placeholder.

Brand Name
PACKING COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12450607
Report Number3005168196-2021-01997
Device Sequence Number3516864
Product Code HCG
UDI-Device Identifier00815948021921
UDI-Public00815948021921
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2025
Device Model NumberRBYPCLP15
Device Catalogue NumberRBYPCLP15
Device Lot NumberF97098
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2021
Supplement Date Received by Manufacturer11/17/2021
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Date Report Sent to FDA01/01/2005